Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 278, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 15, 2015, 7:16 PM MDT for Cherry County, Nebraska. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2015, 7:16 PM MDT (01:16 UTC)
- Expired
- Aug 15, 2015, 8:00 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 7:22 PM MDT | TSTM WND GST 60 | Crookston, NE | |
| Aug 15, 7:31 PM MDT | HAIL 1.75 | 6 S Crookston, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2275 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
324
WUUS53 KLBF 160116
SVRLBF
NEC031-160200-
/O.NEW.KLBF.SV.W.0278.150816T0116Z-150816T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM CDT SAT AUG 15 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 900 PM CDT
* AT 816 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
VALENTINE...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CROOKSTON...VALENTINE...HIGHWAY 97 CROSSING THE NIOBRARA RIVER AND
SMITH FALLS STATE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 184 AND 210.
HIGHWAY 97 BETWEEN MILE MARKERS 131 AND 141.
HIGHWAY 83 BETWEEN MILE MARKERS 204 AND 221.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4279 10080 4297 10080 4300 10031 4273 10032
TIME...MOT...LOC 0116Z 267DEG 13KT 4288 10071
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER4 follow-up statements
245 WWUS53 KLBF 160130 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 830 PM CDT SAT AUG 15 2015 NEC031-160200- /O.CON.KLBF.SV.W.0278.000000T0000Z-150816T0200Z/ CHERRY NE- 830 PM CDT SAT AUG 15 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN CHERRY COUNTY... AT 830 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VALENTINE... MOVING EAST AT 10 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 20 BETWEEN MILE MARKERS 184 AND 210. HIGHWAY 97 BETWEEN MILE MARKERS 131 AND 141. HIGHWAY 83 BETWEEN MILE MARKERS 204 AND 221. LOCATIONS IMPACTED INCLUDE... CROOKSTON...VALENTINE...HIGHWAY 97 CROSSING THE NIOBRARA RIVER AND SMITH FALLS STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4279 10080 4297 10080 4300 10031 4273 10032 TIME...MOT...LOC 0130Z 267DEG 9KT 4287 10069 HAIL...0.75IN WIND...60MPH $$ BUTTLER
619
WWUS53 KLBF 160132
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT SAT AUG 15 2015
NEC031-160200-
/O.CON.KLBF.SV.W.0278.000000T0000Z-150816T0200Z/
CHERRY NE-
832 PM CDT SAT AUG 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN CHERRY COUNTY...
AT 832 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VALENTINE...
MOVING EAST AT 10 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 184 AND 210.
HIGHWAY 97 BETWEEN MILE MARKERS 131 AND 141.
HIGHWAY 83 BETWEEN MILE MARKERS 204 AND 221.
LOCATIONS IMPACTED INCLUDE...
CROOKSTON...VALENTINE...HIGHWAY 97 CROSSING THE NIOBRARA RIVER AND
SMITH FALLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL UP TO THE SIZE OF GOLF BALLS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4279 10080 4297 10080 4300 10031 4273 10032
TIME...MOT...LOC 0132Z 272DEG 8KT 4287 10068
HAIL...1.75IN
WIND...60MPH
$$
BUTTLER415
WWUS53 KLBF 160138
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM CDT SAT AUG 15 2015
NEC031-160200-
/O.CON.KLBF.SV.W.0278.000000T0000Z-150816T0200Z/
CHERRY NE-
838 PM CDT SAT AUG 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN CHERRY COUNTY...
AT 838 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
VALENTINE...AND IS NEARLY STATIONARY.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 184 AND 210.
HIGHWAY 97 BETWEEN MILE MARKERS 131 AND 141.
HIGHWAY 83 BETWEEN MILE MARKERS 204 AND 221.
LOCATIONS IMPACTED INCLUDE...
CROOKSTON...VALENTINE...HIGHWAY 97 CROSSING THE NIOBRARA RIVER AND
SMITH FALLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4279 10080 4297 10080 4300 10031 4273 10032
TIME...MOT...LOC 0138Z 043DEG 3KT 4285 10075
HAIL...1.75IN
WIND...60MPH
$$
BUTTLER884
WWUS53 KLBF 160153
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT SAT AUG 15 2015
NEC031-160202-
/O.EXP.KLBF.SV.W.0278.000000T0000Z-150816T0200Z/
CHERRY NE-
853 PM CDT SAT AUG 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHERRY COUNTY
WILL EXPIRE AT 900 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
NORTH CENTRAL CHERRY COUNTY UNTIL 930 PM CDT.
LAT...LON 4279 10080 4297 10080 4300 10031 4273 10032
TIME...MOT...LOC 0149Z 267DEG 13KT 4285 10075
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:30 PM MDT, 46 minutes earlier.
Area forecast discussion, Aug 15, 6:30 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 730 PM CDT SAT AUG 15 2015 .SYNOPSIS... ISSUED AT 341 PM CDT SAT AUG 15 2015 AT 20Z THE UPPER LEVEL PATTERN OVER THE CONUS WAS GRADUALLY DEAMPLIFYING AS A ROBUST PV ANOMALY NEAR THE MONTANA/CANADIAN BORDER WAS ROUNDING THE TOP OF A STRONG RIDGE OF HIGH PRESSURE OVER THE SOUTHWEST CONUS. ANOTHER WEAK PV ANOMALY WAS NOTED ON WATER VAPOR TRACKING THROUGH NORTHWEST COLORADO WHICH HAS AIDED IN THE DEVELOPMENT OF CONVECTION OVER THE FRONT RANGE AND CENTRAL HIGH PLAINS. SURFACE LOW ASSOCIATED WITH THE PV ANOMALY NEAR THE CANADIAN BORDER WAS LOCATED IN FAR SOUTHEAST ALBERTA...WITH A PACIFIC COLD FRONT EXTENDING SOUTHWEST THROUGH THE DAKOTAS INTO MONTANA...AND A LEE SIDE TROUGH DRAPED SOUTHWARD THROUGH THE NEBRASKA PANHANDLE. MOIST SOUTHERLY FLOW AHEAD OF THE SURFACE TROUGH HAS CONTRIBUTED TO A HOT/HUMID DAY OVER THE CWA. TEMPERATURES IN THE 90S AND DEWPOINTS IN THE UPPER 60S/LOW 70S HAS PUSHED INDICIES NEAR TO ABOVE 100 && .UPDATE... ISSUED AT 730 PM CDT SAT AUG 15 2015 WITH HEAT INDICIES DROPPING SOUTH OF 100 DEGREES WITH THE 7 PM CDT OBS...WILL ALLOW THE HEAT ADVISORY TO EXPIRE. AS FOR STORMS...A BROKEN LINE OF STORMS EXTENDED FROM JUST WEST OF VALENTINE TO NORTH OF ANTIOCH. SO FAR...STORMS HAVE BEEN WELL BELOW SEVERE LIMITS WITH MAINLY HEAVY RAIN OCCURRING. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 341 PM CDT SAT AUG 15 2015 HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE SANDHILLS REGION THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. VERY MOIST SOUTHERLY FLOW AT THE SFC THROUGH 850MB HAS SUSTAINED HIGH DEWPOINT VALUES DESPITE THOROUGH BOUNDARY LAYER MIXING THIS AFTERNOON. THUNDERSTORMS HAVE ALREADY INITIATED ON THE HIGHER TERRAIN WEST OF THE CWA WHERE THE CAP HAS ERODED WITH DAYTIME INSOLATION. THE MOST ORGANIZED ACTIVITY CURRENTLY IN THE VICINITY OF ENHANCED CONVERGENCE ASSOCIATED WITH A WEAK LEE SIDE SFC LOW JUST SOUTHWEST OF KIMBALL. THIS CONVECTION WILL SLOWLY SHIFT EAST INTO THE WESTERN ZONES OF THE CWA THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. ADDITIONAL ISOLATED TO SCATTERED DEVELOPMENT LIKELY ALONG THE PACIFIC COLD FRONT DRAPED NORTHEAST THROUGH WESTERN NEBRASKA. THIS EVOLUTION HAS BEEN SUPPORTED BY MOST CAM RUNS THROUGH THE DAY. AS FAR AS THE POTENTIAL FOR SEVERE WEATHER...WARM TEMPERATURES ALOFT AND WEAK UPPER LEVEL FLOW WILL BE A LIMITING FACTOR. THE MAIN BELT OF WESTERLIES ALOFT CURRENTLY LAGS WELL BEHIND THE FRONT. HOWEVER...A PLUME OF STEEP MID-LEVEL LAPSE RATES OVERSPREADING THE TOP OF THE RICH THETA-E AIR HAS CONTRIBUTED TO MLCAPE VALUES PUSHING 2000 J/KG NEAR AND EAST OF THE AFOREMENTIONED FRONT...SO A FEW STRONG TO SEVERE STORMS CAPABLE OF STRONG WIND GUSTS AND HEAVY RAINFALL CANNOT BE RULED OUT THROUGH THE EVENING AND EARLY OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN DUE TO SLOW STORM MOTIONS. LOW LEVEL JET INTENSIFIES AFTER DARK AND ENHANCES POLEWARD THETA-E TRANSPORT JUST OFF THE SURFACE...WHICH MAY HELP SUSTAIN ELEVATED CONVECTION INTO THE EASTERN HALF OF THE CWA TONIGHT. HOWEVER THE BEST CONVERGENCE ALONG THE NOSE OF THE JET LOOKS LIKE IT WILL BE FOCUSED NORTH OF THE AREA INTO EASTERN SOUTH DAKOTA...SO FORECASTER CONFIDENCE IS SOMEWHAT SHAKY IN REGARDS TO CONVECTION TONIGHT. FRONT BEGINS TO SAG SOUTHEAST THROUGH THE CWA OVERNIGHT AND BECOMES NEARLY STATIONARY OVER SOUTHWEST NEBRASKA AS FLOW ALOFT NEARLY PARALLELS THE FRONTAL BOUNDARY. COOLER CONDITIONS ARE EXPECTED SUNDAY...BOTH FROM WEAK SFC ADVECTION OF COOL/DRY BEHIND THE FRONT AND CLOUD COVER. ANOTHER SHORTWAVE TROUGH MOVES INTO NORTHERN MONTANA EARLY IN THE DAY AND EJECTS EAST. SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG AND NORTH OF THE FRONT. FLOW ALOFT WILL BE STRONGER THAN TODAY...WHICH MAY HELP SUSTAIN MORE ROBUST UPDRAFTS AND AN INCREASED THREAT FOR SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. PWATS AOA 1.50 INCHES WILL ALSO SUPPORT THE CONTINUED THREAT FOR LOCALLY HEAVY RAINFALL. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 341 PM CDT SAT AUG 15 2015 THE FRONT WILL STALL NEAR THE NEBR/KS BORDER SUNDAY NIGHT. THUNDERSTORMS EXPECTED TO BE FAIRLY WIDESPREAD ACROSS THE SERN FA WHILE SCATTERED ACROSS THE NORTHWEST. DEEP LAYER SHEAR WILL BE SUPPORTIVE OF A FEW SEVERE STORMS DURING THE EVENING. THE UPPER LEVEL FLOW WILL REMAIN FAIRLY ZONAL ON MONDAY AS A FAIRLY STRONG UPPER LEVEL TROUGH DROPS INTO MONTANA AND NRN WY. THE WARM FRONT WILL LIFT BACK INTO SRN NEBR AS SURFACE CYCLOGENESIS OCCURS ACROSS CO AND WY. ANOTHER ROUND OF SEVERE STORMS POSSIBLE ACROSS MOST OF THE FA MONDAY INTO MONDAY EVENING. DEEP LAYER SHEAR INCREASES TO 35 TO 45 KTS WEST OF HWY 83. AREAS OF HEAVY RAINFALL POSSIBLE INTO MONDAY NIGHT AS WELL. AN UPPER LEVEL TROUGH WILL DIG INTO THE CENTRAL PLAINS AND BECOME CLOSED OFF OVER SOUTHERN SOUTH DAKOTA OR POSSIBLY NORTHERN NEBRASKA. MODELS AGREE THAT A FAIRLY STRONG FRONT WILL PUSH SOUTHWARD. H85 TEMPS FALL TO NEAR 8C IN NRN NEBR. MOS GUIDANCE FCST HIGHS ONLY IN THE MID 60S NORTH TO MID 70S FAR SOUTH. TRENDED COOLER WITH TEMPS...A FEW DEGREES ABOVE GUIDANCE. WINDY CONDITIONS ALSO LIKELY. SHOWERS AND A FEW THUNDERSTORMS ALSO LIKELY. IN THE WAKE OF THE TROUGH...UPPER FLOW WILL RETURN TO A FAIRLY ZONAL FLOW. ANOTHER WEAK COLD FRONT FCST TO MOVE INTO NEXT SATURDAY. MODELS DRY WEDNESDAY THROUGH FRIDAY WITH A CHANCE FRIDAY NIGHT INTO SATURDAY. ALSO SHOULD SEE TEMPS REBOUND CLOSER TO NORMAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 604 PM CDT SAT AUG 15 2015 SCATTERED THUNDERSTORMS ARE EXPECTED TO TRACK THROUGH NORTH CENTRAL AND SOUTHWESTERN NEBRASKA THIS EVENING. THE THREAT FOR THUNDERSTORMS WILL BE GREATEST FROM 01Z TO 05Z AT KVTN AND FROM 02Z TO 06Z FOR KLBF. VISBYS MAY BE AS LOW AS 4SM WITH CIGS AROUND 3000 FT AGL. OVERNIGHT...EXPECT HIGH CLOUDS TO PERSIST INTO SUNDAY WITH A SECONDARY THREAT FOR THUNDERSTORMS EXPECTED AFTER 19Z SUNDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...CLB SYNOPSIS...MARTIN SHORT TERM...MARTIN LONG TERM...ROBERG AVIATION...CLB
Hazardous weather outlook, Aug 15, 6:20 PM MDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 720 PM CDT SAT AUG 15 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-170030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 720 PM CDT SAT AUG 15 2015 /620 PM MDT SAT AUG 15 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WESTERN NEBRASKA LATE THIS AFTERNOON AND EVENING AND TRACK EAST INTO THE EARLY OVERNIGHT HOURS. A FEW STRONG TO SEVERE STORMS WITH DAMAGING WIND GUSTS WILL BE POSSIBLE THROUGH THE EVENING HOURS...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE LIKELY ONCE AGAIN ON SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION TO LOCALIZED HEAVY RAINFALL..SOME OF THE STORMS MAY BECOME SEVERE AND BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. CHANCES FOR THUNDERSTORMS CONTINUE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA INTO EARLY NEXT WEEK. SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE THREAT FOR SEVERE WEATHER DIMINISHES TUESDAY. NO ADDITIONAL HAZARDOUS WEATHER IS ANTICIPATED WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Special weather statement, Aug 15, 6:57 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 PM CDT SAT AUG 15 2015
NEZ005-160145-
EASTERN CHERRY NE-
757 PM CDT SAT AUG 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
845 PM CDT...
AT 757 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VALENTINE...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VALENTINE...SMITH FALLS STATE PARK AND SPARKS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 189 AND 201.
HIGHWAY 97 BETWEEN MILE MARKERS 139 AND 141.
HIGHWAY 83 BETWEEN MILE MARKERS 213 AND 222.
LAT...LON 4299 10020 4277 10020 4285 10070 4300 10071
4300 10022
TIME...MOT...LOC 0057Z 271DEG 15KT 4294 10061
BUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:51 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Aug 15, 7:55 PM MDT | Special Weather Statement | LBF | Keith | 5 min |
| Aug 15, 8:12 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Aug 15, 8:17 PM MDT | Special Weather Statement | LBF | Keith, Perkins | 43 min |
| Aug 15, 9:08 PM MDT | Special Weather Statement | LBF | Brown | 52 min |
| Aug 16, 12:43 AM MDT | Areal Flood Advisory | LBF | Holt | 3 hr |
| Aug 16, 2:28 AM MDT | Flash Flood Watch | LBF | Chase, Custer, Frontier, Garfield, Hayes, Lincoln and 2 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.